i am a healthy 45 yo woman who has recently been experiencing diarrhea 3-8 times per day for going on 3 weeks...my GP has prescribed Pamine 4x per day and an anti-diarrheal (diphenoxilyate/atropine). While the meds do give some minor temporary relief, i am still experiencing diarrhea and it's really getting to me. The GP said it sounded like i had gastroenteritis from the symptoms and he assumed i ate something that sent my bowels into an uproar..however, after 6 days on the medications, i am still waking up in the middle of the night to "evacuate the system", so to speak.
Make an appointment to see a gastroenterologist. If possible, collect a stool sample before you go so they can rule out any bacterial infections. IMPORTANT: Do not refrigerate of freeze sample as it will kill the bacteria and void the test if it is bacteria related. Ideally, the sample will be from the same day, perhaps earlier that morning. Have you taken any antibiotics in the last 3 weeks? Are you under a lot of stress at home or work? Do you have any known food allergies? Does anyone in your family have a history of similar symptoms? It could be any number of different things. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.